Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Sep, 1984, Volume 52, Issue 5

Effectivity Functions and Acceptable Game Forms<1151:EFAAGF>2.0.CO;2-M
p. 1151-1166

Bhaskar Dutta

A game form is acceptable if for every preference profile, a Nash equilibrium exists and the outcomes corresponding to Nash equilibria are Pareto efficient. A game form is strongly consistent if the set of strong Nash equilibria is always nonempty. The paper shows that no game form can be both acceptable and strongly consistent. The set of game forms which are both acceptable and dominance-solvable is also characterized in terms of the effectivity functions of game forms.

Log In To View Full Content